Oxaliplatin side effects really struggling

I was diagnosed with bowel cancer in March and had surgery in April they told me that I would need a bout of chemo which started on Friday I was given oxaliplatin intravenously which I had side-effects within half hour pain in my arm tingling in my fingers I finished the course which took about two hours by that time my vision had gone blurry, and I couldn't walk and I had hot flushes so they left me and I was able to leave the hospital after an hour in a wheelchair, later on that evening I took the tablet form(xelox) within two hours I'd had side-effects again and had to go to A&E oncologist on call advised not to take any more tablets until I spoke to my oncologist on Tuesday I passed out and fitted, severe diarrhoea and throwing up, so I'm now left with the side-effects of the oxaliplatin the tingling of the feet and hands and in my arms not able to drink anything remotely cold or eat anything cold I'm getting the sensation my throat is swelling, lock jaw and shocks every time eating something that isn't boiling hot, I cry and it's like I have electric shocks above my eyes and my nose and when It's 22° outside and I'm trying to quench my thirst I can see that I'm going to become dehydrated quite quickly already have a headache is there anything or anyone that can help

Parents
  • Welcome to the community Tezler although I'm very sorry about the reaction you've had and the side effects you're experiencing.

    I hope this information we have about oxaliplatin and tips we have for managing side effects of cancer drugs will prove useful but if you find yourself in need of any medical assistance or advice before Tuesday do be sure to get in touch with your medical team (if they're available over the bank holiday weekend and you have contact numbers for them), advice line or the NHS on their 111 service.

    Hopefully some of our members who have experience of taking Oxaliplatin will be along soon to offer their support and advice as well.

    Kind regards,

    Steph, Cancer Chat Moderator

Reply
  • Welcome to the community Tezler although I'm very sorry about the reaction you've had and the side effects you're experiencing.

    I hope this information we have about oxaliplatin and tips we have for managing side effects of cancer drugs will prove useful but if you find yourself in need of any medical assistance or advice before Tuesday do be sure to get in touch with your medical team (if they're available over the bank holiday weekend and you have contact numbers for them), advice line or the NHS on their 111 service.

    Hopefully some of our members who have experience of taking Oxaliplatin will be along soon to offer their support and advice as well.

    Kind regards,

    Steph, Cancer Chat Moderator

Children
No Data